MAUDE Adverse Event Report: VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS

VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the pioneer catheter was not returned for evaluation, thus no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a pioneer catheter was used in a therapeutic peripheral procedure in a moderately calcified mid and distal sfa.Due to the procedure being known to be a tough lesion to cross, there was high probability that alternative access (pedal) would be necessary.An unknown device was used, but unable to cross the lesion.The physician decided a last attempt to use a pioneer catheter.The catheter was able to advance to the lesion, attempted to use but was unsuccessful.Therefore, the catheter was repositioned and during that time, the image became erratic and soon failed to produce an image.The procedure was stopped and the physician decided to go with the original pan to bring the patient back and attempt pedal access at a later date.No patient injury reported.This product problem is being reported because the catheter could not be used; resulting in a potential for harm due to the delay of the procedure.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the pioneer plus catheter was returned for evaluation.Block h3: visual inspection found no unusual characteristics of the device.During functional testing, the catheter failed the wire bond, apt, and image tests.When the catheter was plugged into the system, multiple error messages were displayed.Block h6: the probable cause of the lost image is due to electrical connection failure along the scanner.Strain, impact, and forces associated with use can affect the integrity of the electrical connections within the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
PIONEER PLUS CATHETER
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer Contact
danielle` bullock
3721 valley centre drive #500
san diego, CA 92130
858720-4125
MDR Report Key20834031
Report Number3008363989-2024-00159
Device Sequence Number4070048
Product Code PDU
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(11)230911(17)250911(10)5595155
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Model NumberPPLUS120
Device Catalogue NumberPPLUS120
Device Lot Number5595155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.018 STEEL CORE GUIDEWIRE; COOK MEDICAL: 6F RAABE INTRODUCER SHEATH; PHILIPS VOLCANO: INTRASIGHT MOBILE SYSTEM
Patient Age71 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite